Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 285, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Aug 8, 2011, 1:56 PM CDT for Cullman County, Morgan County, Alabama. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 1:56 PM CDT (18:56 UTC)
- Expired
- Aug 8, 2011, 3:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Cullman County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 2:28 PM CDT | TSTM WND DMG | 4 Wnw Fairview, AL | A TREE WAS BLOWN DOWN ON CR 1545 IN THE GOLD RIDGE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2540 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542
WUUS54 KHUN 081856
SVRHUN
ALC043-103-082000-
/O.NEW.KHUN.SV.W.0285.110808T1856Z-110808T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
156 PM CDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
SOUTHEASTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 300 PM CDT
* AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COLE SPRINGS...OR ABOUT 10 MILES NORTH OF CULLMAN...AND MOVING
SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOUTH VINEMONT...
EVA...
FAIRVIEW...
HULACO...
BAILEYTON...HOLLY POND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3408 8668 3428 8699 3444 8688 3433 8658
3430 8658 3430 8653 3427 8645 3425 8647
3424 8652 3420 8655 3418 8655 3412 8660
3411 8663
TIME...MOT...LOC 1856Z 301DEG 10KT 3431 8684
$$
70/DD1 follow-up statement
152
WWUS54 KHUN 082000
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
300 PM CDT MON AUG 8 2011
ALC043-103-082010-
/O.EXP.KHUN.SV.W.0285.000000T0000Z-110808T2000Z/
CULLMAN AL-MORGAN AL-
300 PM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN AND
NORTHEASTERN CULLMAN COUNTIES EXPIRES AT 300 PM CDT...
WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
LAT...LON 3408 8668 3428 8699 3444 8688 3433 8658
3430 8658 3430 8653 3427 8645 3425 8647
3424 8652 3420 8655 3418 8655 3412 8660
3411 8663
TIME...MOT...LOC 1856Z 301DEG 10KT 3431 8684
$$
70/DDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:01 PM CDT, 55 minutes earlier.
Area forecast discussion, Aug 8, 1:01 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
101 PM CDT MON AUG 8 2011
.UPDATE...
UPDATE FOR 08/18Z AVIATION FORECAST.
&&
.AVIATION...
SEVERAL OPPORTUNITIES FOR SHRA/TSRA WILL EXIST THRU THE UPCOMING
FORECAST PERIOD...WITH ONE REGION OF TSRA CURRENTLY TRACKING SOUTH
OF MSL AND ANOTHER MORE POTENT CELL APPROACHING MSL FROM THE NW. ALL
ACTIVITY WILL MOVE EASTWARD AT 20-25 KNOTS...AFFECTING HSV LATER THIS
AFTERNOON. AWW WILL LIKELY BE REQUIRED AT SOME POINT FOR BOTH
TERMINALS...ALONG WITH AMD FOR BRIEF PERIODS OF IFR CIG/VSBY AND
GUSTY SURFACE WINDS ASSOCIATED WITH TSRA. INDICATIONS ARE THAT THIS
DIURNAL ACTIVITY SHOULD DIMINISH BY 09/02Z...WITH ONLY A FEW HIGH
CLOUDS LINGERING OVERNIGHT. FOG/MIST MAY BECOME AN ISSUE...BUT WITH
SW SURFACE WINDS EXPECTED TO REMAIN AROUND 5-7 KNOTS...WILL NOT
INDICATE VSBY RESTRICTIONS IN THE FORECAST ATTM. ANOTHER MORE
WIDESPREAD ROUND OF STORMS MAY APPROACH THE REGION AS EARLY AS
09/10Z...BUT HAVE ONLY INDICATED VCTS/CB DUE TO UNCERTAINTIES ON
TIMING.
70/DD
&&
.UPDATE DISCUSSION... /ISSUED 1025 AM CDT MON AUG 8 2011/
BASED ON RECENT DEVELOPMENT OF CONVECTION ACROSS PORTIONS OF SOUTHERN
MIDDLE TENNESSEE AND NORTHERN MISSISSIPPI -- AS WELL AS
EXPECTATIONS OF SOME INFLUENCE FROM MCS CURRENTLY PUSHING INTO
WESTERN TENNESSEE OR ITS OUTFLOW -- HAVE INCREASED POPS INTO THE HIGH
CHANCE RANGE FOR ALL ZONES FOR THE REMAINDER OF THE DAY. FROM AN
AREAL COVERAGE PERSPECTIVE...LIKELY POPS MAY VERY WELL BE
WARRANTED...BUT NOT ALL LOCATIONS WILL EXPERIENCE SHOWERS/STORMS FOR
THE MAJORITY OF THE DAY. THE STRONGEST CELLS WILL ONCE AGAIN BE
CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE WINDS...VIVID
LIGHTNING...AND TORRENTIAL DOWNPOURS/LOCALIZED FLOODING. WILL UPDATE
HWOHUN TO REFLECT THESE THREATS...ESPECIALLY AS THE NORTHWEST HALF OF
THE FORECAST AREA IS WITHIN THE DAY 1 SLIGHT RISK REGION FROM SPC.
OTHERWISE...MAXIMUM TEMPERATURE AND EXTREME APPARENT TEMPERATURE
GRIDS WILL NOT BE ADJUSTED AT THIS TIME...DUE TO UNCERTAINTIES ON
WHERE CONVECTION/CLOUDS WILL HAVE THE MOST SIGNIFICANT IMPACT ON
TEMPERATURES. THUS...THE HEAT ADVISORY WILL REMAIN IN EFFECT FOR
NORTHWEST ALABAMA TODAY.
70/DD
&&
.PREV DISCUSSION... /ISSUED 301 AM CDT MON AUG 8 2011/
SYNOPSIS...AN ALMOST ZONAL FLOW HAS SETUP OVER MUCH OF THE SOUTHERN
TIER OF THE U.S. AS A PATTERN CHANGE BEGINS TO UNFOLD THIS WEEK.
MEANWHILE, SEVERAL SHORTWAVE TROUGHS CONTINUE TO TRACK EASTWARD
ACROSS CENTRAL PLAINS RESULTING IN MCS' SPILLING SOUTHEAST TOWARDS
THE TN VALLEY TODAY INTO THE MID PART OF THE WEEK.
A CHALLENGING FORECAST FOR THIS WEEK GIVEN THE NW FLOW AND THE LACK
OF MUCH IN THE WAY OF ASSISTANCE FROM MODEL GUIDANCE.
DISCUSSION...A MCS FORCED OUTFLOW BOUNDARY HAS SPARKED OFF A LINE OF
THUNDERSTORMS THAT ARE NOW PUSHING SOUTHEASTWARD ACROSS CENTRAL TN.
THIS WILL PUSH INTO NW AL OVER THE COMING HOURS WHICH WILL
CONTRIBUTE TO AT LEAST SOME MODERATE SHOWERS AND THUNDERSTORMS
BEFORE DISSIPATING. CLOUD COVER FROM THIS ACTIVITY LOOKS TO SPREAD
OVER NW AL WHICH WOULD TEMPORARILY KEEP TEMPS FROM RISING AFTER
SUNRISE. HOWEVER, WITH THE BREAKING OF THESE CLOUDS, TEMPS ARE
EXPECTED TO SOAR INTO THE LOW TO MID 90S. IN ADDITION, DEWPOINT
TEMPERATURES WILL ALSO CONTINUE TO RISE INTO THE LOW TO MID 70S. DUE
TO THIS RISE IN TEMPERATURE AND DEWPOINT, HEAT INDEX VALUES ARE
EXPECTED TO RISE ABOVE 100 FOR PRETTY MUCH THE WHOLE AREA WITH
VALUES CLIMBING JUST ABOVE 105 OVER NW AL. THUS, WILL ISSUE A HEAT
ADVISORY FOR NW AL. THERE IS THE POSSIBILITY THAT HEAT INDEX VALUES
MAY RISE ABOVE 105 ELSEWHERE, BUT AM NOT CONFIDENT ENOUGH TO INCLUDE
ADDITIONAL AREAS, AT THIS TIME. ONE OTHER POSSIBLE COMPLICATING
FACTOR IS A SHORTWAVE CURRENTLY RACING ACROSS E KS/S MO/N AR. A MCS
ASSOCIATED WITH THIS SHORTWAVE COULD SEND AN ADDITIONAL OUTFLOW
BOUNDARY SOUTHEAST TOWARDS N AL/S MID TN IN THE AFTERNOON. THUS,
HAVE KEPT SCT THUNDERSTORMS FOR THE DAY TODAY AND A CHC OF
THUNDERSTORMS EXTENDING INTO THE EVENING/OVERNIGHT.
ON TUESDAY INTO TUESDAY NIGHT, A SFC HIGH PRESSURE SYSTEM CURRENTLY
OVER THE NORTHERN PLAINS TOWARDS THE OHIO RIVER VALLEY WHICH IS
EXPECTED TO INDUCE A SFC FRONTAL BOUNDARY SHIFTING SOUTHWARD FROM
THE OHIO RIVER VALLEY INTO THE TN VALLEY. AS THIS FRONT APPROACHES A
MODERATE TO HIGHLY UNSTABLE ENVIRONMENT ON TUESDAY AFTERNOON AND
EVENING, EXPECTING STRONG (TO POSSIBLY SEVERE) THUNDERSTORMS TO
DEVELOP AND PROCEED SOUTHWARD ON LATE TUESDAY AFTERNOON/EVENING. ONE
THING TO NOTE IS THAT THE MODELS APPEAR TO PUSH THE FRONT OVER THE
AREA RATHER QUICKLY WHICH IS UNUSUAL FOR THIS TIME OF YEAR. SO, HAVE
KEPT HIGH CHC POPS IN FOR TUESDAY. IN ADDITION, HAVE KEPT SOME
MENTION OF THUNDERSTORMS THROUGH THE NIGHT TUESDAY NIGHT DUE TO
UNCERTAINTY WITH THE SPEED OF THE FRONT. DAYTIME HIGH TEMPS WILL
LIKELY BE 'COOLER' ON TUESDAY (IN THE MID TO UPPER 80S) GIVEN ALL OF
THE CLOUDS AND SHOWERS/THUNDERSTORMS.
AFTER THE FRONT CLEARS THE AREA, THERE WILL LIKELY NOT BE AS
NOTICEABLE OF A COOLDOWN IN TEMPS (LOWER 90S/UPPER 80S), BUT THE
MOST NOTICEABLE DIFFERENCE WOULD BE IN THE DEWPOINTS. THOUGH THE GFS
CONTINUES TO ADVERTISE DEWPOINTS IN THE 50S BY WEDNESDAY NIGHT INTO
THURSDAY AFTERNOON IN FAR NE AL, WILL KEEP A GENERALLY LOWER TREND
INTO THE LOW TO MID 60S WHICH WILL STILL FEEL NICER THAN THE CURRENT
MUGGY CONDITIONS. ALSO, THE FRONT MAY STALL JUST TO THE SOUTHWEST OF
THE AREA. THUS, HAVE KEPT A SCHC OF THUNDERSTORMS FOR WEDNESDAY FOR
FRANKLIN COUNTY AL AND FAR SOUTHERN CULLMAN COUNTY.
AS THE UPPER LEVEL PATTERN SHIFTS TO A PREVAILING ZONAL TO TROUGHY
PATTERN OVER THE EASTERN U.S. (WITH A RIDGE OVER THE WESTERN U.S.),
SEVERAL SHORTWAVE TROUGHS WILL TRAVERSE THE CENTRAL AND NORTHERN
PLAINS AND SPILL OVER INTO THE SOUTHEAST BY THE WEEKEND. THIS WOULD
CREATE MORE OPPORTUNITIES FOR MCS EPISODES ON SATURDAY AND SUNDAY
WITH PERHAPS ANOTHER FRONTAL PASSAGE. SO, HAVE KEPT A MENTION OF
THUNDERSTORMS FOR THE WEEKEND AS WELL.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...FRANKLIN AL...LAUDERDALE...LAWRENCE.
TN...NONE.
&&
AVIATION...70/DD
UPDATE...70/DD
PREV DISCUSSION...SL.77Hazardous weather outlook, Aug 8, 10:49 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1049 AM CDT MON AUG 8 2011 ALZ001>010-016-TNZ076-096-097-091015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1049 AM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE TENNESSEE VALLEY TODAY...ALTHOUGH THE HIGHEST THREAT WILL EXIST FOR LOCATIONS ALONG AND NORTH OF A LINE EXTENDING FROM HALLTOWN...TO PRICEVILLE AND SHERWOOD TENNESSEE. DAMAGING WINDS FROM 60 TO 70 MPH...HAIL TO THE SIZE OF QUARTERS...DEADLY CLOUD TO GROUND LIGHTING STRIKES...AND TORRENTIAL DOWNPOURS WILL OCCUR WITH THE STRONGEST STORMS. LOCALIZED FLASH FLOODING CAN BE EXPECTED AS WELL. OTHERWISE...DANGEROUS HEAT INDICES ARE EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON...BUT ESPECIALLY ACROSS NORTHWEST ALABAMA. HEAT INDICES ARE EXPECTED TO RISE ABOVE 100 FOR MOST LOCATIONS...HOWEVER VALUES OF 105 TO 107 ARE EXPECTED ACROSS NORTHWEST ALABAMA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SOMEWHAT BETTER CHANCE OF THUNDERSTORMS IS EXPECTED ON TUESDAY...AS A COLD FRONT MOVES ACROSS THE AREA. OTHERWISE...THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY...WITH GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY TO THE NORTH OF A LINE EXTENDING FROM HALLTOWN...TO PRICEVILLE AND SHERWOOD TENNESSEE. ACTIVATION IS POSSIBLE FOR THE REMAINDER OF THE AREA. 70/DD
In the hours before
Local storm report, Aug 8, 12:01 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1201 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 5 WSW SHEFFIELD 34.72N 87.78W
08/07/2011 COLBERT AL EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG LOCUST SHORES ROAD, REID AVE,
CAARTER DR AND LOCUST LANE. TIME ESTIMATED FROM RADAR.
0621 PM TSTM WND DMG 1 E NEW BETHEL 34.65N 87.78W
08/07/2011 COLBERT AL EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN. TIME ESTIMATED FROM
RADAR.
0633 PM TSTM WND DMG 4 NNE LITTLEVILLE 34.64N 87.65W
08/07/2011 COLBERT AL EMERGENCY MNGR
TREE DOWN ON HOUSE. NO INJURIES. TIME ESTIMATED FROM
RADAR.
0635 PM TSTM WND DMG 4 ENE LITTLEVILLE 34.62N 87.62W
08/07/2011 COLBERT AL EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG COLBURN MOUNTAIN ROAD FROM TOP
OF MOUNTAIN TO VANDIVER HOLLOW ROAD. TIME ESTIMATED FROM
RADAR.
0638 PM TSTM WND DMG 1 SSW LITTLEVILLE 34.58N 87.68W
08/07/2011 COLBERT AL EMERGENCY MNGR
POWERLINES DOWN AND AN BUILDING OVERHANG WAS BLOWN AWAY.
TIME ESTIMATED FROM RADAR.
&&
DJNSpecial weather statement, Aug 8, 12:44 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1244 PM CDT MON AUG 8 2011 ALZ002>004-081830- COLBERT-FRANKLIN-LAWRENCE- 1244 PM CDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAWRENCE COUNTIES UNTIL 130 PM CDT... AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS TRACKING ACROSS THE ADVISORY AREA. THE STRONGEST CELL WAS LOCATED NEAR CROOKED OAK...OR 5 MILES WEST OF RUSSELLVILLE. ALL STORMS WERE MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...DEADLY CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RUSSELLVILLE...COLBERT HEIGHTS. PLEASANT RIDGE...LITTLEVILLE. THARPTOWN...SPRING VALLEY. NEWBURG...LA GRANGE. MT HOPE. HATTON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3469 8813 3466 8727 3437 8732 3442 8817 TIME...MOT...LOC 1742Z 273DEG 25KT 3453 8779 70/DD
Special weather statement, Aug 8, 1:30 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
130 PM CDT MON AUG 8 2011
ALZ001-002-081915-
COLBERT-LAUDERDALE-
130 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 215 PM CDT...
AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL CLUSTERS OF STRONG THUNDERSTORMS ACROSS THE ADVISORY AREA.
THE STRONGEST CELL WAS LOCATED ABOUT 6 MILES SOUTHWEST OF WALNUT
GROVE...OR 14 MILES NORTH OF IUKA. ALL STORMS WERE MOVING
EAST-SOUTHEASTWARD AT 35 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WATERLOO...RIVERTON.
WRIGHT.
THREET.
CLOVERDALE...OAKLAND.
UNDERWOOD-PETERSVILLE...ZIP CITY.
SAINT FLORIAN...FLORENCE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3501 8820 3501 8811 3501 8766 3497 8743
3465 8753 3484 8811 3489 8811 3493 8817
3496 8818 3499 8821 3501 8821
TIME...MOT...LOC 1828Z 290DEG 35KT 3499 8810
70/DDSpecial weather statement, Aug 8, 1:36 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
136 PM CDT MON AUG 8 2011
ALZ003-004-007-016-081915-
CULLMAN-FRANKLIN-LAWRENCE-MORGAN-
136 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...FRANKLIN...LAWRENCE AND
MORGAN COUNTIES UNTIL 215 PM CDT...
AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS ACROSS THE ADVISORY AREA. THE STRONGEST
CELL WAS LOCATED NEAR MOULTON. ALL STORMS WERE MOVING EAST AT 25 TO
30 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPEAKE.
NEEL...DANVILLE.
BASHAM...MASSEY.
FLINT CITY...BATTLEGROUND.
HARTSELLE...WEST POINT.
PRICEVILLE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3425 8712 3429 8712 3430 8761 3431 8775
3455 8757 3453 8657 3420 8659
TIME...MOT...LOC 1834Z 272DEG 27KT 3449 8726
70/DDLocal storm report, Aug 8, 1:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
151 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG UNDERWOOD-PETERSVILLE 34.87N 87.69W
08/07/2011 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON COUNTY RD 6.
0605 PM TSTM WND DMG FLORENCE 34.80N 87.68W
08/07/2011 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON MARS HILL RD IN FLORENCE.
0610 PM TSTM WND DMG 5 WSW SHEFFIELD 34.72N 87.78W
08/07/2011 COLBERT AL EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG LOCUST SHORES ROAD, REID AVE,
CAARTER DR AND LOCUST LANE. TIME ESTIMATED FROM RADAR.
0615 PM TSTM WND GST 3 SW PHIL CAMPBELL 34.32N 87.74W
08/07/2011 E65.00 MPH FRANKLIN AL TRAINED SPOTTER
55 TO 65 MPH WIND GUSTS ESTIMATED.
0615 PM HAIL FLORENCE 34.80N 87.68W
08/07/2011 M0.88 INCH LAUDERDALE AL EMERGENCY MNGR
NICKEL HAIL NEAR INTERSECTION OF HWY 133 AND HWY 72.
0621 PM TSTM WND DMG 1 E NEW BETHEL 34.65N 87.78W
08/07/2011 COLBERT AL EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN. TIME ESTIMATED FROM
RADAR.
0625 PM TSTM WND DMG 3 W ROGERSVILLE 34.83N 87.35W
08/07/2011 LAUDERDALE AL EMERGENCY MNGR
15-20 TREES DOWN IN JOE WHEELER STATE PARK.
0633 PM TSTM WND DMG 4 NNE LITTLEVILLE 34.64N 87.65W
08/07/2011 COLBERT AL EMERGENCY MNGR
TREE DOWN ON HOUSE. NO INJURIES. TIME ESTIMATED FROM
RADAR.
0635 PM TSTM WND DMG 4 ENE LITTLEVILLE 34.62N 87.62W
08/07/2011 COLBERT AL EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG COLBURN MOUNTAIN ROAD FROM TOP
OF MOUNTAIN TO VANDIVER HOLLOW ROAD. TIME ESTIMATED FROM
RADAR.
0638 PM TSTM WND DMG 1 SSW LITTLEVILLE 34.58N 87.68W
08/07/2011 COLBERT AL EMERGENCY MNGR
POWERLINES DOWN AND AN BUILDING OVERHANG WAS BLOWN AWAY.
TIME ESTIMATED FROM RADAR.
0745 PM HAIL WEST POINT 34.24N 86.96W
08/07/2011 M0.88 INCH CULLMAN AL TRAINED SPOTTER
NICKEL SIZE HAIL IN WEST POINT.
&&
DJNThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:14 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 21 min |
| Aug 7, 7:20 PM CDT | Special Weather Statement | HUN | Cullman, Morgan | 40 min |
| Aug 7, 7:50 PM CDT | Special Weather Statement | HUN | Cullman | 40 min |
| Aug 7, 8:38 PM CDT | Special Weather Statement | HUN | Jackson | 52 min |
| Aug 7, 8:56 PM CDT | Special Weather Statement | HUN | Franklin | 49 min |
| Aug 8, 2:18 AM CDT | Special Weather Statement | HUN | Colbert | 57 min |
| Aug 8, 3:00 AM CDT | Heat Advisory | HUN | Colbert, Franklin, Lauderdale, Lawrence | 12 hr |
| Aug 8, 4:43 AM CDT | Special Weather Statement | HUN | Cullman | 47 min |
| Aug 8, 12:44 PM CDT | Special Weather Statement | HUN | Franklin, Lawrence | 46 min |
| Aug 8, 1:30 PM CDT | Special Weather Statement | HUN | Lauderdale | 45 min |
| Aug 8, 1:36 PM CDT | Special Weather Statement | HUN | Lawrence, Morgan | 39 min |
| Aug 8, 1:51 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 54 min |
| Aug 8, 2:06 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Morgan | 54 min |
| Aug 8, 2:14 PM CDT | Special Weather Statement | HUN | Limestone | 31 min |
| Aug 8, 2:30 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Morgan | 44 min |
| Aug 8, 2:39 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone | 66 min |
| Aug 8, 2:43 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 62 min |
| Aug 8, 2:52 PM CDT | Severe Thunderstorm Warning | HUN | Madison, Marshall, Morgan | 53 min |
| Aug 8, 3:03 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 117 min |
| Aug 8, 3:05 PM CDT | Special Weather Statement | HUN | Cullman | 25 min |
| Aug 8, 3:17 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 58 min |
| Aug 8, 3:18 PM CDT | Flash Flood Warning | HUN | Cullman, Marshall, Morgan | 118 min |
| Aug 8, 3:24 PM CDT | Flash Flood Warning | HUN | Lauderdale, Limestone, Madison, Morgan | 2 hr |
| Aug 8, 3:34 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 56 min |
| Aug 8, 3:49 PM CDT | Flash Flood Warning | HUN | Jackson, Madison, Marshall | 101 min |
| Aug 8, 4:10 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 65 min |
| Aug 8, 4:17 PM CDT | Flash Flood Warning | HUN | DeKalb, Jackson | 116 min |
| Aug 8, 4:54 PM CDT | Special Weather Statement | HUN | Cullman | 36 min |
| Aug 8, 5:29 PM CDT | Areal Flood Warning | HUN | Limestone, Madison, Morgan | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.